Jump to content

Brianna: Anyone weaning off Nardil?


Brianna

Recommended Posts

 I have been on on Nardil 30 years. Recently  have started to  have mouth movements. It is  Tardive Dyskinesa anyone with this TD or weaning off Nardil. I started weaning June one I am now taking one tablet a day. I hope this will rid me of TD. Anyone have this experience?

 I don't understand what I am supose to do

Link to comment
  • ChessieCat changed the title to Brianna: Anyone weaning off Nardil?
  • Moderator Emeritus

Hi Brianna and welcome to SA. 

 

Chances are that others here have experienced what you are going through. 

 

Will you tell us a little more about your history, and fill out a "signature" using these instructions?https://www.survivingantidepressants.org/index.php?/settings/signature/

Most important is your recent history (what dosage had you been taking before June 1?).

 

Slow and steady is best for coming off when a person has been on for so long. Here is an important thread to read: 

https://www.survivingantidepressants.org/topic/1024-why-taper-by-10-of-my-dosage/

 

Again, welcome. : ) 

 

 

2020: After 18+ years (entire adult life) on Paxil, a dangerous doctor-led "taper" in 2015, and four years tapering off the last 1 mg thanks to SA and the Brassmonkey slide, 

I AM COMPLETELY FREE OF PAXIL! ! ! ! ! ! ! ! Forever.

 

2021: Began conservative, proper, CNS-respecting taper of Zoloft, led by the only expert on me -- me. Making own liquid. 5-10% plus holds.

2022: Holding on Zoloft for now. Current dose 47 mg. Hanging in, hanging on. Severe protracted PAWS, windows and waves. While I may not be doing "a lot" by outside standards, things are graaaaadually getting better

 

Yoga (gentle to medium); walks; daily breath practice; nutrition, fruits/veg; nature; water; EastEnders (lol); practicing self-compassion, self-care; boundaries; connection; allowing feelings; t r u s t ing that I, too, will heal. (--> may need to be reminded of this.)

"You are not alone, and this is not the end of your story." - Baylissa

Link to comment
  • Moderator Emeritus

Hi Brianna  

I see your note in the signature area that you don't know what to do.

Here is another link that will tell you:  What we need for your signature

 

I did come off Nardil, too abruptly years ago.  I did not have any TD.  I did have one reaction to food with it that was a woozy however.  The hypertensive crisis.

Did you cut your dose in half on June 1?

Are you on any other medications at this time?

Nardil is a doozy as it's an MAOI inhibitor and interacts with a lot of other medications, foods, etc.  Try and give us a bit more information via your signature and we'll see what we can do to assist.

 

I hope the additional link helps.

Welcome aboard from me as well.

Love, peace, healing, and growth,

mmt

 

I also copied over this post from 4 hours ago that you posted on Foreseason's introduction.........which is fine.  It will be helpful to have the additional information right here on your introduction as well.

 

I have been taking Nardil for approximately 30 years.  Until  Tardive dyskensia was diagnosed by a neuropsychatrist. I have weaned from 45 mg daily to 15 mg a day in two months. I don't take any other meds. I have been sober in AA   for 5 years now. I feel heavy/low energy like I'm walking in molassas. I sleep deep and wake up groggy, headachy and stiff.  I used to wake right up and was alert so whats going on here ? I am also surprised there is not  more help for those who must discontinue their medication. There has been times in the past when I tried to quite nardil but went back on it.  Now I don't know what to do. I cant take gabapentin it knocks me out.  I always liked drugs to give me energy.  This is so hard.

Brianna, you are probably experiencing some pretty pronounced withdrawal symptoms right now.  That would be my best guess.  You did a whopper of a dose decrease.  Do your best to get your signature done and we can go from there.

 

 

Edited by manymoretodays
added copy of additional post, elaboration

Late 2023- gone to emeritus status, inactive, don't @ me, I can check who I've posted on, and I'm not really here like I used to be......thanks.

Started with psycho meds/psychiatric care circa 1988.  In retrospect, and on contemplation, situational overwhelm.

Rounding up to 30 years of medications(30 medication trials, poly-pharmacy maximum was 3 at one time).

5/28/2015-off Adderal salts 2.5mg. (I had been on that since hospital 10/2014)

12/2015---just holding, holding, holding, with trileptal/oxcarb at 75 mg. 1/2 tab at hs.  My last psycho med ever!  Tapered @ 10% every 4 weeks, sometimes 2 weeks to

2016 Dec 16 medication free!!

Longer signature post here, with current supplements.

Herb and alcohol free since 5/15/2016.  And.....I quit smoking 11/2021. Lapsed.  Redo of quit smoking 9/28/2022, and again finally 5/25/24.  Can you say Hallelujah?(took me long enough)💜

None of my posts are intended as medical advice.  Please discuss any decisions about your medical care with a knowledgeable medical provider.  My success story:  Blue skies ahead, clear sailing

 

Link to comment
  • Administrator

Welcome, Brianna.

 

What is your daily symptom pattern now? What time of day do you take Nardil? Does it make you sleepy?

 

It's a good sign you're sleeping well.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • 5 months later...
  • Moderator Emeritus

Hi Brianna, 

 

How are you doing? Sending hugs🤗

Seroquel. 2019:➡️ From 7.25mg to 5.80mg. 2020➡️5.60 to 4.80. 2021➡️4.60 to 4.0.  2022➡️3.95 to 3.55. 2023➡️ From 3.50 to 3.25.  2024➡️Jan15=3.20✔️ Feb19=3.15✔️ March26=3.10✔️May1=3.0✔️ June7=3mg✔️ July 15= 2.95✔️ This is NOT medical advice.Consult your doctor.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy